Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 14, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Jul 14, 2021, 4:05 PM EDT for Collier County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 4:05 PM EDT (20:05 UTC)
Expired
Jul 14, 2021, 4:30 PM EDT
In force
25 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 145 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

545 
WWUS82 KMFL 142005
SPSMFL

Special Weather Statement
National Weather Service Miami FL
405 PM EDT Wed Jul 14 2021
 
FLZ066-069-070-142030-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
405 PM EDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND
SOUTHWESTERN HENDRY COUNTIES UNTIL 430 PM EDT...

* At 405 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  west of Hendry Correctional to 6 miles south of Ave Maria to near
  Golden Gate Estates. Movement was northwest at 15 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree,
  Hendry Correctional, Big Corkscrew Island, Vineyards, North Naples,
  Corkscrew Swamp Sanctuary, Sunniland, Picayune Strand State Forest,
  Bunker Hill, Intersection I-75 And Everglades Blvd, Quail Creek
  Estate, Miles City and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8182 2632 8181 2632 8166 2642 8166
      2642 8157 2649 8156 2659 8133 2624 8116
      2606 8151 2633 8183
TIME...MOT...LOC 2005Z 146DEG 14KT 2628 8132 2624 8143 2620 8151 

$$

SB/RAG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:46 PM EDT, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 14, 1:46 PM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Miami FL
146 PM EDT Wed Jul 14 2021

.SHORT TERM...

Abundant tropical moisture remains across the area with the
precipitable water values at or just below 2 inches based on 12Z MFL
sounding and satellite derived precipitable water values.
As we continue to get cloud cover to clear from this morning and
diurnal heating, showers and thunderstorms may develop over the
eastern half of the peninsula early this afternoon. Storms will
develop and push towards the interior and west coast with the east
coast seabreeze combined with the east/southeast steering flow.
Greatest coverage will be over the interior and Gulf Coast this
afternoon. Periods of locally heavy rainfall could lead to
localized flooding. The ample deep-layer moisture could also
support precipitation-loading within convection and isolated
strong wind gusts across the area.

As we move into Thursday, we begin to move towards a more diurnal
pattern. The tropical wave/trough will have exited the region
with drier air filtering into the mid levels. Overall coverage
will be lower than the fairly active past few days. However, enough
low-level moisture with a more typical diurnal summertime
convective pattern over South Florida with scattered showers and
thunderstorms.

High temperatures will be near normal in the upper 80s/near 90
along the east coast, and low 90s across the interior and west
coast.

.LONG TERM...

Thursday night through Wednesday

Western Atlantic ridging will become re-established over South
Florida, as vertically stacked and elongated ridging noses through
the peninsula and eastern Gulf of Mexico. Deep easterly
tropospheric flow will materialize from this synoptic setup, also
allowing for modest (seasonable) moisture, with forecast
precipitable water indices around 1.6-2.0 in. The aforementioned
easterly flow and modest moisture will support scattered
showers/isolated thunderstorms along portions of the Atlantic
waters/east coast in the late morning/early afternoon hours, and
scattered to numerous showers/thunderstorms developing over the
interior and Gulf coast during the afternoon/evening hours most
days during this time period. The upper ridging will result in
warming temperatures, especially within the 700-300 hPa layer,
resulting in a weakening of lapse rates. Additionally the deep
easterly flow will limit effective bulk shear. These factors will
generally result in pulse convective modes, though a few semi-
organized clusters could develop if cells merge/congeal. The
primary impacts should be limited to strong wind gusts, frequent
lightning, and localized flooding, with the greatest storm intensity
and coverage anticipated over southwest Florida through the
entirety of this period.

Temperatures will generally be in the seasonable range, and perhaps
a degree or two below seasonable values along the east coast, mainly
owing to the advection of a slightly cooler maritime airmass. This
will allow for maximum temperatures to generally be in the mid/upper
80s along the east coast metropolitan locations, and lower 90s
anticipated elsewhere. By early next week, a gradual veering of the
winds out of the southeast should allow for a slight uptick in
temperatures across the region by a degree or two.

&&

.AVIATION(18Z TAFS)...

Easterly winds across the region with scattered showers and
thunderstorms VCTS included for all terminals this afternoon with
coverage generally moving towards the interior and Gulf coast as
we move throughout the day. May be able to end VCTS sooner for
east coast terminals but will leave as is for now. Light easterly
winds overnight, before increasing once again tomorrow morning.
Scattered showers and storms tomorrow, with less coverage than
today, have left out any mention in TAF until timing confidence
increases.

&&

.MARINE...

Abundant moisture across the area with numerous showers
and thunderstorms with locally gusty winds possible today. East to
southeasterly winds will remain slightly elevated across the local
waters through the remainder of the week. Scattered showers and
storms across the region through the rest of the week.

&&

.BEACHES...

A high risk of rip currents along the Atlantic beaches
through this evening. An elevated risk of rip currents will be
possible through the weekend for Atlantic beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  89  78  89 /  30  50  20  50
West Kendall     76  89  77  89 /  30  50  20  50
Opa-Locka        76  89  77  89 /  30  50  20  50
Homestead        76  88  77  88 /  30  40  20  50
Fort Lauderdale  78  88  77  88 /  30  40  20  50
N Ft Lauderdale  78  88  78  87 /  30  40  20  50
Pembroke Pines   76  87  76  87 /  30  50  20  50
West Palm Beach  76  88  77  89 /  20  40  20  50
Boca Raton       78  88  77  89 /  20  40  20  50
Naples           74  91  75  91 /  50  50  20  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168-172-
     173.

AM...None.
GM...None.
&&

Tonight/Thursday and Aviation/Marine...Kelly
Thursday Night through Wednesday...Bhatti

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 14, 9:41 AM EDT, 6 hours 24 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
941 AM EDT Wed Jul 14 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
150145-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
941 AM EDT Wed Jul 14 2021

...HEAVY RAINFALL AND LOCALIZED FLOODING POSSIBLE TODAY...
...HIGH RISK OF RIP CURRENTS FOR EAST COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Flooding: Repeated rounds of heavy rainfall could lead to localized
flooding across the urban areas of South Florida today.

Rip currents: There is a high risk of rip currents along the east
coast beaches of South Florida.

Thunderstorms: A few strong thunderstorms will be possible across
South Florida today, with locally gusty winds, frequent lightning,
and heavy rainfall possible.

Waterspouts: A slight chance of waterspouts will be possible today,
mainly over Lake Okeechobee and Gulf waters

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

An elevated rip current risk may persist through the remainder of the
week.

Scattered thunderstorms will be possible across South Florida each
day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated, however individual spotters
are encouraged to report high wind, hail and flooding to the National
Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Jul 14, 3:39 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Miami FL
339 PM EDT Wed Jul 14 2021

FLZ069-070-142015-
Coastal Collier County FL-Inland Collier County FL-
339 PM EDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLLIER COUNTY UNTIL
415 PM EDT...

* At 339 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm 11 miles northwest of Copeland, or
  12 miles southeast of Golden Gate Estates, moving west at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Golden Gate Estates, Belle Meade, Orangetree, West Toll Gate On
  Alligator Alley, Lely Resort, Miles City, South Blocks Golde,
  Fakahatchee Strand State Preserve, Picayune Strand State Forest and
  Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2615 8132 2597 8139 2605 8170 2632 8161
TIME...MOT...LOC 1939Z 108DEG 11KT 2610 8145

SB/RAG
Special weather statement, Jul 14, 4:05 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
405 PM EDT Wed Jul 14 2021

FLZ066-069-070-142030-
Coastal Collier County FL-Hendry FL-Inland Collier County FL-
405 PM EDT Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLLIER AND
SOUTHWESTERN HENDRY COUNTIES UNTIL 430 PM EDT...

* At 405 PM EDT, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 6 miles
  west of Hendry Correctional to 6 miles south of Ave Maria to near
  Golden Gate Estates. Movement was northwest at 15 mph.

* Winds in excess of 45 mph possible with these storms.

* Locations impacted include...
  Ave Maria, Golden Gate Estates, Immokalee, Felda, Orangetree,
  Hendry Correctional, Big Corkscrew Island, Vineyards, North Naples,
  Corkscrew Swamp Sanctuary, Sunniland, Picayune Strand State Forest,
  Bunker Hill, Intersection I-75 And Everglades Blvd, Quail Creek
  Estate, Miles City and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8182 2632 8181 2632 8166 2642 8166
      2642 8157 2649 8156 2659 8133 2624 8116
      2606 8151 2633 8183
TIME...MOT...LOC 2005Z 146DEG 14KT 2628 8132 2624 8143 2620 8151

SB/RAG

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 3:39 PM EDTSpecial Weather StatementMFLCollier36 min
Jul 14, 6:27 PM EDTSpecial Weather StatementMFLCollier, Hendry48 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.